Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at May 18, 2010, 5:59 PM MDT for Kimball County, Nebraska; Laramie County, Wyoming. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2010, 5:59 PM MDT (23:59 UTC)
- Expired
- May 18, 2010, 6:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Kimball County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 53 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 6:06 PM MDT | TORNADO | 8 W Pine Bluffs, WY | TORNADO ON GROUND NEAR CR 212 |
| May 18, 6:15 PM MDT | TORNADO | 5 W Pine Bluffs, WY | TORNADO TOUCHED DOWN. NO REPORTS OF DAMAGE. |
| May 18, 6:21 PM MDT | TORNADO | 5 W Pine Bluffs, WY | |
| May 18, 6:24 PM MDT | TORNADO | 9 W Pine Bluffs, WY | THREE TORNADOES ON GROUND AT SAME TIME. REPORTED 2 MILES NORTHWEST OF EGBERT EXIT...EXIT 391 ON INTERSTATE 80 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737 WFUS55 KCYS 182359 TORCYS NEC105-WYC021-190030- /O.NEW.KCYS.TO.W.0006.100518T2359Z-100519T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 559 PM MDT TUE MAY 18 2010 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 630 PM MDT * AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR PINE BLUFFS...OR 25 MILES WEST OF KIMBALL... AND MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN LARAMIE AND WESTERN KIMBALL COUNTIES. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 390 AND 402. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4134 10436 4135 10397 4114 10396 4114 10427 TIME...MOT...LOC 2359Z 177DEG 16KT 4119 10413 $$ DAUGHERTY
1 follow-up statement
211 WWUS55 KCYS 190017 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 617 PM MDT TUE MAY 18 2010 NEC105-WYC021-190030- /O.CON.KCYS.TO.W.0006.000000T0000Z-100519T0030Z/ KIMBALL NE-LARAMIE WY- 617 PM MDT TUE MAY 18 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL LARAMIE AND WEST CENTRAL KIMBALL COUNTIES UNTIL 630 PM MDT... AT 615 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED 5 MILES WEST OF PINE BLUFFS...OR 27 MILES WEST OF KIMBALL...MOVING NORTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN LARAMIE AND WESTERN KIMBALL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN IN A LOW LYING AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4118 10400 4116 10426 4134 10436 4135 10397 TIME...MOT...LOC 0016Z 177DEG 16KT 4125 10418 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at May 18, 2:24 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 18, 2:24 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 224 PM MDT TUE MAY 18 2010 .SHORT TERM...TONIGHT THROUGH THURSDAY SHORTWAVE PRESENTLY MOVING NORTHEAST INTO CO IS ENHANCING THE LIFT FOR CONVECTION THIS AFTERNOON. OTHER FACTORS FOR SEVERE WEATHER THIS AFTERNOON AND EARLY EVENING ARE SUFFICIENT LOW-LEVEL CONVERGENCE ALONG THE LARAMIE RANGE...SOUTHEAST LOW LEVEL TRANSPORT OF 50-DEGREE DEW POINTS...AND LEFT FRONT QUADRANT JET DIVERGENCE COINCIDING WITH FAVORABLE DIFFLUENT FLOW. THERMODYNAMIC INSTABILITIES WILL PEAK DURING THE MID-LATE AFTERNOON WITH LIFTED INDICES OF -2 TO -4C AND SURFACE-BASED CAPES FROM 500 TO 1000 J/KG. WHILE SHEAR WILL BE LIMITED FOR ROTATING UPDRAFTS AND SUPERCELLS...IT WILL BE SUFFICIENT FOR SOME MULTICELL STORMS PRODUCING DAMAGING WINDS AND LARGE HAIL ACROSS PORTIONS OF SOUTHEAST WY. THE BEST THREAT FOR ISOLATED TORNADOES WILL BE OVER EASTERN CO. THE SEVERE WEATHER THREAT WILL DIMINISH THIS EVENING...THEN TRANSITION TO MODERATE TO LOCALLY HEAVY RAINFALL POTENTIAL ON WEDNESDAY AS THE UPPER LOW PRESSURE SYSTEM MEANDERS OVER THE REGION. PRECIPITABLE WATER VALUES WILL VARY FROM ONE HALF TO ONE INCH EAST OF THE LARAMIE RANGE. WITH COLDER AIR ALOFT ASSOCIATED WITH THE UPPER LOW...INSTABILITY WILL BE SUFFICIENT FOR ISOLATED THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON. THE NUMERICAL MODELS CONTINUE TO DEPICT ONE HALF TO ONE INCH OF MEASURABLE PRECIPITATION THROUGH WEDNESDAY...BEFORE GRADUALLY TAPERING OFF WEDNESDAY NIGHT. QPF AMOUNTS HAVE TRENDED DOWN OVER THE SIERRA MADRE AND SNOWY RANGES...WHICH WILL ALLEVIATE THE RUNOFF FROM RAIN OVER THE SNOW PACK. THIS SITUATION WILL CONTINUE TO BE MONITORED CLOSELY DURING THE SHORT TERM. PRECIPITATION CHANCES DECREASE TO LESS THAN 10 PERCENT THURSDAY AFTERNOON AS AN UPPER LEVEL RIDGE BUILDS OVERHEAD AND CULPRIT UPPER TROUGH SHIFTS EAST OF THE REGION. IT WILL BE MILD TONIGHT IN ADVANCE OF THE FRONT AND UPPER LOW WITH 30S AND 40S. IT WILL BE ABOUT 10 DEGREES COOLER WEDNESDAY OWING TO CLOUD COVER AND PRECIPITATION. THE HIGHER ELEVATIONS OF THE SNOWY AND SIERRA RANGES COULD SEE UP TO A FEW INCHES OF SNOW THROUGH WEDNESDAY NIGHT. LOWS WEDNESDAY NIGHT WILL BE UP TO 5 DEGREES COOLER THAN TONIGHT. FINALLY...A DECENT MODERATION IN TEMPERATURES TO NEAR NORMAL ARE FORECAST FOR THURSDAY WITH THE UPPER RIDGE AND RISING 700MB TEMPS. && .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY MILD AND UNSETTLED WEATHER FORECAST TO CONTINUE ACROSS THE AREA AS A LONG WAVE TROUGH WILL BE ANCHORED OVER THE NORTHERN ROCKIES AND WESTERN CONUS. THIS QUASI-STATIONARY TROUGH WILL EJECT PERIODIC SHORTWAVES OVER OUR AREA DURING THE PERIOD. WHILE THE MODELS ARE IN GOOD AGREEMENT IN LARGE SCALE DUE TO THE PERSISTENCE OF THIS WEATHER SYSTEM...SMALL SCALE EVENTS WILL BE TRICKY TO FORECAST... ESPECIALLY TIMING THUNDERSTORMS AND CLOUD COVER IN THE LONG RANGE. AT THIS POINT...IT APPEARS THE BEST CHANCES FOR THUNDERSTORMS WILL BE SUNDAY THROUGH TUESDAY...WITH MORE ISOLATED ACTIVITY NOT OUT OF THE QUESTION ON THE OTHER DAYS. SEASONABLE TEMPERATURES WILL CONTINUE THROUGH THE PERIOD AS A SOUTHWEST FLOW REGIME IS FORECAST. THE CURRENT THOUGHT IS PRECIPITATION AND CLOUDS WILL KEEP TEMPERATURES FROM RISING TOO MUCH ABOVE NORMAL AT THIS TIME. PRECIPITATION WILL BE MAINLY IN THE FORM OF SHOWERS AND A FEW STORMS AS INSTABILITIES CONTINUE TO BE UNIMPRESSIVE. && .AVIATION...18Z TAF ISSUANCE MVFR CEILINGS EAST OF THE LARAMIE RANGE INTO THE WESTERN NEBRASKA PANHANDLE WILL GRADUALLY LIFT TO VFR THIS AFTERNOON. SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE FROM SOUTH TO NORTH ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. A FEW OF THE STORMS WILL BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. OUTSIDE OF THE STORMS...WINDS WILL BE SOUTH TO SOUTHEAST 10-15 KT WITH GUSTS TO 30 KT AT TIMES. SHOWERS WILL LINGER INTO THE OVERNIGHT HOURS...ESPECIALLY EAST OF THE LARAMIE RANGE AS A LOW PRESSURE SYSTEM ALOFT DRIFTS EASTWARD. WINDS WILL SHIFT TO THE WEST AND SOUTHWEST OVER SOUTHEAST WY TONIGHT AS A PACIFIC COLD FRONT MOVES INTO THE AREA. WITH AMPLE LOW LEVEL MOISTURE IN PLACE... CEILINGS AND VISIBILITIES WILL ONCE AGAIN LOWER TO MVFR EAST OF THE LARAMIE RANGE...AND PERSIST THROUGH WEDNESDAY MORNING. && .FIRE WEATHER... MODERATE TO HIGH FUEL MOISTURE...LOW FIRE DANGER AND ABOVE NORMAL RAIN CHANCES WILL PRECLUDE RED FLAG CONCERNS THROUGH WEDNESDAY. DRIER CONDITIONS AND WARMER TEMPERATURES ARE FORECAST FOR THURSDAY AND FRIDAY. && .HYDROLOGY... AN UPPER LEVEL LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING WIDESPREAD RAINFALL TO THE EASTERN WYOMING PLAINS AND WESTERN NEBRASKA. THE LATEST MODEL GUIDANCE SHOWS FROM 0.50 TO 1.25 INCHES OF PRECIPITATION FROM THIS AFTERNOON THROUGH WEDNESDAY NIGHT FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE. RIVERS CONTINUE BELOW CAUTION STAGES AT THIS TIME...HOWEVER GRADUAL RISES ARE EXPECTED THIS WEEK. MOREOVER...STRONGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL INCREASE THE THREAT FOR LOCALIZED URBAN AND SMALL STREAM FLOODING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...JAMSKI LONG TERM/AVIATION...EDDY
Hazardous weather outlook, May 18, 1:50 PM MDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 150 PM MDT TUE MAY 18 2010 WYZ101>103-106>108-116>119-191200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 150 PM MDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE NORTHEAST ACROSS THE AREA THIS AFTERNOON THROUGH THE EARLY EVENING. A FEW OF THE STORMS COULD BECOME SEVERE BY MID AFTERNOON THROUGH THE EARLY EVENING WITH HAIL AND STRONG GUSTY WINDS THE PRIMARY THREAT...ESPECIALLY SOUTH OF A LINE FROM DOUGLAS TO LUSK. LOCALLY HEAVY RAINFALL IN THE STRONGER STORMS MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES EAST ACROSS THE AREA. THE BEST CHANCES FOR MODERATE TO HEAVY RAINFALL WILL BE ALONG AND EAST OF THE LARAMIE RANGE. RAIN CHANCES WILL TAPER OFF FROM WEST TO EAST ON THURSDAY AS THE INFLUENCE OF THE LOW MOVES FURTHER EAST AND UPPER LEVEL RIDGE BUILDS INTO THE AREA FROM THE WEST. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST FOR FRIDAY THROUGH MONDAY AS THE NEXT UPPER TROUGH APPROACHES THE AREA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY 3 PM THIS AFTERNOON THROUGH THE EARLY EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ104-105-109>115-191200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 150 PM MDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS THE AREA THIS AFTERNOON AND EVENING. THE STRONGER STORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES EAST ACROSS THE AREA. THE BEST CHANCES FOR MODERATE TO HEAVY RAINFALL WILL BE ALONG AND EAST OF THE LARAMIE RANGE. RAIN CHANCES WILL TAPER OFF FROM WEST TO EAST ON THURSDAY AS THE INFLUENCE OF THE LOW MOVES FURTHER EAST AND UPPER LEVEL RIDGE BUILDS INTO THE AREA FROM THE WEST. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST FOR FRIDAY THROUGH MONDAY AS THE NEXT UPPER TROUGH APPROACHES THE AREA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, May 18, 4:29 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
429 PM MDT TUE MAY 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TORNADO 18 W CARPENTER 41.03N 104.69W
05/18/2010 LARAMIE WY TRAINED SPOTTER
SPOTTER LOOKING WEST. SAW TORNADO AS IT CROSSED THE
COLORADO STATE LINE. HIS LOCATION IS SPEER WYOMING. HAD
NICKEL SIZED HAIL COVERING THE GROUND AT HIS LOCATION
&&
GCLAYCOMSpecial weather statement, May 18, 4:47 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 447 PM MDT TUE MAY 18 2010 WYZ106-116-117-182330- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 447 PM MDT TUE MAY 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE...EASTERN ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 530 PM MDT... AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAMBERT...OR 31 MILES NORTHEAST OF LARAMIE...MOVING NORTHWEST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... SYBILLE RESEARCH UNIT AROUND 530 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
Local storm report, May 18, 5:01 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
501 PM MDT TUE MAY 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 13 SW KIMBALL 41.10N 103.84W
05/18/2010 E1.75 INCH KIMBALL NE LAW ENFORCEMENT
AT INTERSECTION OF COUNTY ROAD 14 AND 37
&&
GCLAYCOMLocal storm report, May 18, 5:08 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT TUE MAY 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 6 W HARRISBURG 41.55N 103.86W
05/18/2010 E1.00 INCH BANNER NE TRAINED SPOTTER
&&
DDEALSpecial weather statement, May 18, 5:47 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 547 PM MDT TUE MAY 18 2010 WYZ106-107-190015- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY- 547 PM MDT TUE MAY 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 615 PM MDT... AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF WHEATLAND...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... GRAYROCKS RESERVOIR AROUND 555 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
Local storm report, May 18, 5:53 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT TUE MAY 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 6 E WHEATLAND 42.05N 104.84W
05/18/2010 M0.75 INCH PLATTE WY LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY DISPATCH.
&&
MJAMSKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:15 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 45 min |
| May 18, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 44 min |
| May 18, 5:34 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 41 min |
| May 18, 5:36 PM MDT | Tornado Warning | CYS | Kimball | 24 min |
| May 18, 3:34 PM MDT | Tornado Warning | CYS | Laramie | 41 min |
| May 18, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| May 18, 4:55 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 50 min |
Nearby
Tornado Warnings in Nebraska, 2010Tornado Warnings in Wyoming, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.